Painfull feet

I have been on 50mg Amitriptyline for years for painfull feet but it has never really helped so I have been taking Zapain as well they are always worse at night. So my dr has prescribed me Gabapentin now and I thought had to stop the Amitriptyline but felt really ill so messaged dr and he left a message to take both, but my question is what time of the day should I take the Gabapentin and obviously what time for the Amitriptyline as I would just like to have a decent night sleep.

10 Replies

oldestnewest
  • I take Gabapebtin 3 times a day and my amitriptylene at 8pm. Gabapebtin doesn't help with sleeping the way amitriptylene does. But the advice on the advice sheet it to take with food to stop any nausea. 🐸

  • Hi there

    You can take your Gabapentin any time you like as long as you leave at least a four hour gap between doses.

    If you are just starting the Gabapentin, personally I would say to take your initial dose at night as it can give some people a spaced out feeling. That feeling will wear off after you have been taking the Gabapentin for a few weeks.

    As for the Amitryptyline it's best to take it between 6-7pm. That way you shouldn't feel groggy the next day.

    I hope that helps.

    Wishing you less pain and more peace

    Lu x

    Administrator

  • I see you've had replies to your question.

    I hope that it helps you get a good nights sleep and less pain.

    Good luck 👍😊

  • Hi . I spoke to my rheumatologist about this she said amitriptylin has an expiry date meaning it will not work forever . 50 mg is alot ! My Dr will not put me on more that 20 but usually getships me down to 10 mg as for the other drug they are suggesting it too my be I just see that everyone seems to go on a rollercoaster of side effects after which I'm not willing to do to be honest . It's a hard one 😔 I go Dr's for help but don't want the Meds

  • Thank you all for your advice hope to ween myself of the Amitriptyline but I think I should do it very slowly, unfortunately at the moment I am on Sertraline as my husband was diagnosed with bone cancer and it knocked me for six.

  • So sorry to hear about your husband I can imagine it was a great shock for you. Hope the Setraline helps you.x

  • Hi Margaret

    I am so sorry to hear about your husband.

    If you are going to wean off any meds at all it must be done very very slowly. If you don't you can end up with horrible side effects.

    Wishing you less pain and more peace

    Lu x

    Administrator

  • Hi Margaret

    Firstly, can I say that I am so genuinely sorry to read about your husband and I would like to sincerely wish him all the best of luck.

    As the others have already said, you can take your Gabapentin whenever you like as long as you leave sufficient time between the doses. As for your Amitriptyline, I would personally try it an hour or so before you go to be if you want it to help you sleep?

    I would like to sincerely wish you all the best and please take care of yourself.

    All my hopes and dreams for you

    Ken

  • I am on both, amitryptoline and gabapentin. The doctor has me take them at bedtime. I have taken both for quite a while. I now have elevated liver enzymes and read that amitryptoline can cause liver toxicity. Anyone else experience this?

  • Last night after taking my Gabapentin and Amitriptyline as everybody advised I had such violent jumping turns that I hardly got any sleep and this morning felt depressed so not sure what to do now. Not sure wether to take the Gabapentin as my feet were still very painfull. Does anybody else suffer with painfull feet and if so what do you do to relieve the pain.

You may also like...